Tingling hand and feet; worsening by folic acid and B12 supplements

Crux

Senior Member
Messages
1,269
Likes
1,068
Location
USA
Copper deficiency is another cause of neuropathy and ataxia. ( unsteady gait )

https://www.ijnpnd.com/article.asp?...10;issue=3;spage=154;epage=156;aulast=Acharya

Copper is a trace element required for various enzymatic activities in the body. Copper deficiency myeloneuropathy (CDM) is an entity which presents with spastic paraparesis, sensory ataxia and peripheral neuropathy resembling subacute combined degeneration of spinal cord seen in vitamin B 12 deficiency.

When I was copper deficient, I couldn't look up without becoming dizzy.
 

Woof!

Senior Member
Messages
420
Likes
1,057
@Dr.Lynne ]I just don't get this overall dizziness issue. Had a bad day yesterday with dizziness. Didn't even want to go to have lunch with friends, felt like passing out but during lunch I suddenly felt a lot better.

On other occasions, it is exactly the opposite, foods made everything a lot worse because blood gets drawn to the stomach for digestion. Now it made everything better like it has nothing to do with blood pressure or volume. I often have episodes where I feel that foods can make my overall condition a lot better or worse. However, this effect can hardly be repeated by eating the same food again the next day or so. It's like there has to be a longer break or like some chemistry has to charge up again for this effect to recur.
It sounds like you may have more than one thing going on!

In the first case, low blood sugar could explain both your dizziness and your feeling better after eating.

In the second case, I can relate to the sensation of feeling worse when so much circulation and energy goes into digestion, leaving a lot less for everything else. For years, when I was still trying to do more than my body was going to allow, I warned anyone who went out to a restaurant with me that they were going to have to carry me to the car afterwards. As soon as all my energy shifted to digestion, I was no longer able to support my own weight on my legs - they just collapsed!

The best I can tell you from my own experience:
(1) rule out diabetes
(2) make sure you are getting the recommended amount of calcium every day (my preference is Ca++ citrate)
(3) eat large meals only twice a day for a while (breakfast being one of them, to give you a good start) and get the rest of your calories spread throughout the day in small amounts using whole foods that are good for you (e.g.: avocado, walnuts, green smoothies). Think: quality of ingredient, not quantity, and avoid junk foods (chips, soda, sugary baked goods) that cause your body to use up valuable energy with little nutritional payout. I did for a year or so, and it helped greatly. I can now eat three meals a day like everyone else, but then, I'm not working anymore and I meter my energy more carefully.
(4) rest some more, m'dear. Your body is talking to you.
(5) lastly, continue to keep a food and activity journal in your search for clues. You may find certain things put you over your dizziness threshhold when put together with other threshold-tipping things (even if it looks like they don't do it all by themselves). Make sure you include environmental exposures, too (e.g.: fragrances, smoke, cleaners, dust & dustmites, light, starch-containing products...)

Please keep us posted on how you're doing!
 
Last edited:

Waverunner

Senior Member
Messages
1,071
Likes
1,047
@Jyoti Thanks for asking, I took 600 mg 3 times a day for two days but I started to feel very sick and nauseous, so I had to stop. I also stopped the B12, folic acid, and all the other B vitamins. The tingling got better today and it only affects my feet every now and then but I'm feeling extremely fatigued. Made an appointment with a new doctor next week. I'd like to get a gastroscopy because I feel nauseous after nearly everything I ingest. I also put myself on a stomach-friendly diet now. Will keep you updated once I know more.
 

Jyoti

Moderator
Messages
3,112
Likes
8,609
Sorry to hear this @Waverunner. How frustrating to not be able to tolerate something that might help! I am glad that the tingling got a bit better and I hope the new doctor is helpful.